Alert archive / New York / Flash Flood Warnings in 2008

Flash Flood Warning 65, NWS New York, NY

September 9, 2008Orange County, New York

NWS New York, NY issued this flash flood warning at Sep 9, 2008, 9:22 AM EDT for Orange County, New York. It was in force for 113 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 9, 2008, 9:22 AM EDT (13:22 UTC)
Expired
Sep 9, 2008, 11:15 AM EDT
In force
113 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

County Orange County, NY

The radar

The Albany radar (KENX), 121 km from the middle of the area, began a volume at 13:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 9, 11:00 AM EDTFLASH FLOODCornwall On Hudson, NYROUTE 218 CLOSED BOTH DIRECTIONS AT CORNWALL DUE TO FLOODING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 98 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 1.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 223 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 403 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
223 J/kg
Mixed-layer CIN
-181 J/kg
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
403 m²/s²
0-3 km storm-relative helicity
415 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KOKX 091322
FFWOKX
NYC071-091515-
/O.NEW.KOKX.FF.W.0065.080909T1322Z-080909T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE UPTON NY
922 AM EDT TUE SEP 9 2008

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ORANGE COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 1115 AM EDT...

1 TO 2 INCHES OF RAIN HAS FALLEN OVER THE WARNING AREA...WITH 
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES POSSIBLE IN THE WARNED 
AREA THROUGH 11 AM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4150 7474 4151 7448 4160 7438 4164 7427
      4161 7424 4160 7421 4159 7414 4162 7413
      4162 7410 4159 7405 4159 7396 4151 7399
      4145 7399 4140 7395 4132 7398 4114 7424
      4137 7471 4143 7476

$$

NV
2 follow-up statements
000 
WGUS71 KOKX 091450
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1050 AM EDT TUE SEP 9 2008

NYC071-091515-
/O.CON.KOKX.FF.W.0065.000000T0000Z-080909T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE NY-
1050 AM EDT TUE SEP 9 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM EDT FOR
ORANGE COUNTY...

1 TO 2 INCHES OF RAIN HAVE FALLEN ACROSS THE REGION THE LAST TWO 
HOURS...WITH AN ADDITIONAL 1/2 TO 1 INCH POSSIBLE THROUGH 1130 AM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM EDT
TUESDAY AFTERNOON FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY
AND SOUTHEAST NEW YORK.

LAT...LON 4150 7474 4151 7448 4160 7438 4164 7427
      4161 7424 4160 7421 4159 7414 4162 7413
      4162 7410 4159 7405 4159 7396 4151 7399
      4145 7399 4140 7395 4132 7398 4114 7424
      4137 7471 4143 7476

$$

NV
000 
WGUS71 KOKX 091513
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1113 AM EDT TUE SEP 9 2008

NYC071-091522-
/O.EXP.KOKX.FF.W.0065.000000T0000Z-080909T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE NY-
1113 AM EDT TUE SEP 9 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1115 AM EDT FOR ORANGE
COUNTY...

THE WARNING WILL BE ALLOWED TO EXPIRE AS THE FLOODING RAINS HAVE 
MOVED EAST OF THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM EDT
TUESDAY AFTERNOON FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY
AND SOUTHEAST NEW YORK.

LAT...LON 4150 7474 4151 7448 4160 7438 4164 7427
      4161 7424 4160 7421 4159 7414 4162 7413
      4162 7410 4159 7405 4159 7396 4151 7399
      4145 7399 4140 7395 4132 7398 4114 7424
      4137 7471 4143 7476

$$

NV

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 7:36 AM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Sep 9, 7:36 AM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
736 AM EDT TUE SEP 9 2008

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE THROUGH THE REGION LATER TODAY. HIGH
PRESSURE WILL THEN FOLLOW WITH AUTUMN- LIKE WEATHER WEDNESDAY AND
THURSDAY. A SLOW MOVING FRONTAL SYSTEM AND INCREASING MOISTURE
WILL IMPACT THE AREA LATE IN THE WEEK AND INTO EARLY NEXT WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
CONVECTIVE DEBRIS PROVIDING PARTLY TO MOSTLY CLOUDY SKIES THIS
MORNING. TEMPS REMAIN SEASONABLE...WITH MOST AREAS HAVING BOTTOMED
OUT ALREADY AND RISEN A FEW DEGREES.

POTENT FRONT WILL PROVIDE ACTIVE WEATHER TODAY. TIMING OF THE FRONT IS
NOW A LITTLE BETTER AGREED UPON BY THE NAM AND GFS...WITH THE SREF
A LITTLE CLOSER TO THE NAM. THE GFS IS THE FASTER OF THE MODELS
BUT ONLY BY A FEW HOURS. RADAR ANIMATIONS AND SURFACE OBS SHOW A
HEALTHY LINE OF THUNDERSTORMS MOVING THROUGH OHIO INTO WESTERN PA.
EXTRAPOLATING THIS LINE BRINGS INITIAL SHOWERS INTO ORANGE COUNTY
NY BY ABOUT 14Z. USED THIS TIMING TO INCREASE POPS ACROSS THE CWA.

SEVERE THREAT CONTINUES. EXCELLENT DYNAMICS (EXCESS DIVERGENCE IN
THE RR QUADRANT ALONG WITH INCREASING VERTICAL SHEAR) COUPLED WITH
IMPROVING THERMODYNAMICS (LI/S DROP TO -2 TO -4) SUPPORT BOTH WIND
AND LARGE HAIL THREAT. BOW ECHOS CERTAINLY POSSIBLE...BUT CANNOT
RULE OUT ISOLATED TORNADOES GIVEN INCREASINGLY GOOD 0-1KM SHEAR
(30-40KT). THE BEST CHANCE FOR TORNADIC DEVELOPMENT SHOULD BE THE
LARGER RIVER VALLEYS (HUDSON/CT) WHERE TERRAIN CAN CHANNEL
SOUTHERLY WINDS A LITTLE BETTER.

THE ONLY REAL INHIBITING FACTOR WOULD BE CLOUD COVER OUT AHEAD OF
THE FRONT DAMPENING DESTABILIZATION.

PWS RISE TO ABOUT 1.75 INCHES...SO MENTIONED HEAVY RAIN. IT SHOULD
BE NOTED THAT 1 HR FFG FOR MUCH OF NE NEW JERSEY IS ONLY 1 TO 1.25
INCHES. DUE TO THE SPEED OF THE FRONT...WILL NOT ISSUE A FFA AT
THIS TIME...BUT THIS WILL NEED TO MONITORED CLOSELY ESPECIALLY IF
TRAINING THUNDERSTORMS DEVELOP.

BASED ON CURRENT TIMING...THE FRONT EXITS EASTERN ZONES BY MID-
EVENING...WITH PERHAPS A FEW HOURS OF PC SKIES BEFORE CLEARING.
GUSTY NW-N WINDS DRIVE TEMPS TO SLIGHTLY BELOW READINGS TUE NIGHT.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
LITTLE CHANGE TO THE FORECAST FOR THIS PERIOD. CLEAR AND COOL
WEDNESDAY NIGHT AND THURSDAY...WITH TEMPERATURES RUNNING ABOUT 5
DEGREES BELOW NORMAL URBAN AREAS...AND 5 TO 10 DEGREES SUBURBS. IN
FACT...MANY READINGS IN THE 40S EXPECTED WEDNESDAY NIGHT AS WINDS
LIGHTEN AND SKIES REMAIN CLEAR. NEAR IDEAL RADIATIONAL COOLING
CONDITIONS ANTICIPATED...ALTHOUGH HIGH PRESSURE CENTERED TO THE
NORTH COULD RESULT IN SOME MIXING OVERNIGHT.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
HIGH PRESSURE SLIDES OFF THE COAST LATE THURSDAY NIGHT...ALLOWING
RETURN FLOW FRIDAY. DEPENDING ON HOW STRONG SOUTHERLY FLOW
IS...AND IF THE COLL AIR REMAIN ENTRENCHED AT THE SURFACE...THERE
MAY BE SOME OVERRUNNING PRECIP AS EARLY AS FRIDAY AFTERNOON. A
COLD FRONT MOVES THROUGH FRIDAY NIGHT BASED ON GFS TIMING...BUT
STALLS SOUTH OF THE CWA. UNSETTLED WEATHER EXPECTED...BUT WITH LOW
CONFIDENCE ON POPS GIVEN THE STALLED FRONT AND THE REMNANTS OF IKE
STILL HAVING LARGE VARIABILITY IN THE MODELS.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
HIGH CONFIDENCE IN THUNDER AT ALL TERMINALS TODAY...QUESTION IS ON
TIMING. POTENTIAL FOR STRONG TO SEVERE STORMS ALSO IS THERE...WITH
MAIN THREAT IS STRONG GUSTY WINDS (REFLECT IN TAFS WITH VRB25G40KT
IN TEMPO FOR THUNDERSTORMS).

CONVECTION MOVING IN A BIT FASTER THAN ORIGINALLY THOUGHT
ESPECIALLY OVER FAR WESTERN TERMINALS...SO HAVE ADDED THUNDER TO
KSWF FROM THE START...THEN WILL STILL HAVE MAIN BATCH AFTER THIS
FIRST ONE (SO STILL TEMPO). CEILINGS GENERALLY DOWN TOWARDS 1500
FT WITH CONVECTION SO REFLECT IN TEMPO GROUP...WHICH IS AN HOUR
FASTER THAN IN 06Z TAF.

AS FOR WINDS...GENERALLY SOUTH AT 5-10KT...THEN BECOMING SSW-SW
AT 10-15KT WITH GUSTS UP TO 20-25KT BY AROUND MIDDAY...ONCE AGAIN
THREAT FOR STRONG GUSTY WINDS IN THUNDERSTORMS THIS AFTERNOON.
BEHIND THE FRONT WINDS BECOME SW-W BY EARLY EVENING THEN NW AND
GUSTY BY MID TO LATE EVENING AND THEN BECOME OUT OF N AT 5-10KT
OVER WESTERN TERMINALS AROUND MIDNIGHT...AND EASTERN TERMINALS
DURING THE EARLY MORNING HOURS.

OUTLOOK FOR 12Z WEDNESDAY THROUGH SATURDAY... VFR CONDITIONS INTO
FRIDAY...THEN SUB VFR CONDITIONS POSSIBLE...MAINLY IN THE
AFTERNOON AND EVENING FRIDAY AND SATURDAY WITH SCATTERED
CONVECTION AHEAD OF THE NEXT SLOW MOVING SYSTEM.

&&

.MARINE...
S SWELL FROM REMNANTS OF HANNA AND EXPECTED 10-15 KT SOUTHERLY
SYNOPTIC SCALE FLOW BY AFTERNOON WARRANTS CONTINUATION OF MODERATE
RISK OF RIP CURRENTS FOR TODAY...WILL REFLECT IN HWO AND COASTAL
FLOOD STATEMENT. OFFSHORE FLOW TOMORROW SHOULD PRECLUDE MODERATE RIP
THREAT TOMORROW.

WINDS INCREASE TODAY TO 10-15 KT (15-20 WITH SEA BREEZE ENHANCEMENT
OVER OPEN OCEAN ZONES) WITH GUSTS TO 20-25 KT (PREDOMINATE 25 KT
GUSTS OPEN OCEAN ZONES WITH OCCASIONAL 25 KT GUSTS OVER SOUTH BAYS
OF LONG ISLAND...GARDINERS/PECONIC BAYS...AND EASTERN LONG ISLAND
SOUND)...INTO EARLY THIS EVENING. THESE WINDS WILL BE SUFFICIENT
(ALONG WITH RESIDUAL SWELL) TO BUILD SEAS TO SCA LEVELS OVER THE TWO
EASTERN COASTAL ZONES AS WELL INTO TONIGHT. AS A RESULT HAVE
CONTINUED EXISTING SCAS OVER THE COASTAL OCEAN ZONES STARTING AT
MIDDAY (AROUND WHEN SEA BREEZE ENHANCEMENT SHOULD KICK IN) AND
THROUGH 1Z WEST OF FIRE ISLAND INLET (WHEN GUSTS SHOULD GO BELOW 25
KT)...MIDNIGHT FROM FIRE ISLAND INLET TO MORICHES INLET (SEAS GO
BELOW 5 FT) AND 6 AM WEST OF MORICHES INLET (SEAS GO BELOW 5 FT).

FOR NOW APPEARS WIND GUSTS BEHIND THE FRONT WILL PEAK AT 20 KT AS
950 MB FLOW IN BOTH NAM AND GFS PEAKS AT AROUND THAT VALUE BEHIND
THE FRONT...ALSO GUIDANCE WINDS END UP HIGHER THAN MODEL SURFACE
WIND SPEEDS AFTER 12Z WED...SO AM SUSPICIOUS OF GUIDANCE VALUES. AS
A RESULT DO NOT HAVE REQUIRED 80 PERCENT CONFIDENCE FOR A 3RD PERIOD
SCA...SO HAVE KEPT GUSTS TO 20 KT POST FRONTAL (AS DO NOT SEE
SUPPORT CURRENTLY FOR 25 KT GUSTS)...AND CONSISTENT WITH WAVEWATCH
GUIDANCE KEPT SEAS TO 4 FT.

WINDS/SEAS REMAIN AT SUB-SCA LEVELS THROUGH FRIDAY AS HIGH PRESSURE
DOMINATES THE WATERS. FOR NOW THE IMPACTS OF THE NEXT STORM SYSTEM
FOR THIS WEEKEND APPEAR TO BE AT SUB-SCA LEVELS AS WELL (AT LEAST
THROUGH LATE SATURDAY.

&&

.HYDROLOGY...
THE NEXT CHANCE FOR RAINFALL IS TUESDAY AFTERNOON AND EVENING...WITH
ABOUT 0.5 TO 1.0 INCHES EXPECTED BASIN WIDE (HIGHEST AMOUNTS MORE
LIKELY FROM NYC NORTH AND WEST WHERE BEST DYNAMICS WILL BE). LOCALLY
HIGHER AMOUNTS ARE POSSIBLE IN THUNDERSTORMS. 1 HR FFG IS ONLY
ABOUT 1 TO 1.25 INCHES ACROSS NORTHEAST NJ DUE TO RECENT RAINS
FROM TS HANNA. THIS AREA WILL BE CLOSELY MONITORED FOR FLASH FLOOD
POTENTIAL.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM NOON TODAY TO 9 PM EDT THIS EVENING
     FOR ANZ355.
     SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 AM EDT WEDNESDAY FOR
     ANZ350.
     SMALL CRAFT ADVISORY FROM NOON TODAY TO MIDNIGHT EDT TONIGHT
     FOR ANZ353.

&&

SYNOPSIS...BS
NEAR TERM...BS
SHORT TERM...BS
LONG TERM...BS
AVIATION...PFM
MARINE...PFM
HYDROLOGY...BS
Hazardous weather outlook, Sep 9, 5:30 AM EDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
530 AM EDT TUE SEP 9 2008

NYZ074>077-080-081-101100-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
530 AM EDT TUE SEP 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

A MODERATE RISK OF RIP CURRENTS EXISTS AT OCEAN BEACHES TODAY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...WITH DAMAGING
WINDS AND LARGE HAIL THE MAIN THREAT. LOCALLY HEAVY DOWNPOURS
RESULTING IN FLOODING ARE POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NYZ068-070>073-078-079-101100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-PUTNAM-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-
530 AM EDT TUE SEP 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...WITH DAMAGING
WINDS AND LARGE HAIL THE MAIN THREAT. LOCALLY HEAVY DOWNPOURS
RESULTING IN FLOODING ARE POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-101100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
530 AM EDT TUE SEP 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ002>006-011-NYZ067-069-101100-
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-
ROCKLAND-
530 AM EDT TUE SEP 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...WITH DAMAGING
WINDS AND LARGE HAIL THE MAIN THREAT.

THE GROUND REMAINS NEARLY SATURATED DUE TO RECENT RAINS. LOCALLY
HEAVY DOWNPOURS RESULTING IN FLASH FLOODING ARE POSSIBLE
TODAY...ESPECIALLY IN POOR DRAINAGE AREAS AND SMALL CREEKS AND
RIVERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Sep 9, 8:26 AM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
826 AM EDT TUE SEP 9 2008

NYZ067-068-091330-
ORANGE-PUTNAM-
826 AM EDT TUE SEP 9 2008

...STRONG THUNDERSTORMS WILL IMPACT ORANGE AND PUTNAM COUNTIES...

AT 822 AM EDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM PHILLIPSPORT TO
FRANKLIN...AND MOVING NORTHEAST AT 47 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS. IN ADDITION...HEAVY RAIN...WITH RAINFALL
RATES OF UP TO 1 1/2 INCHES AN HOUR...IS OCCURRING WITH THESE
STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR
FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

NV

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 9:27 PM EDTCoastal Flood StatementOKXKings, Suffolk24 hr
Sep 9, 8:54 AM EDTAreal Flood AdvisoryOKXOrange111 min
Sep 9, 9:53 AM EDTAreal Flood AdvisoryOKXPutnam, Rockland, Westchester112 min
Sep 9, 10:01 AM EDTFlash Flood WatchOKXBronx, Kings, New York, Orange, Putnam, Richmond and 3 more4 hr
Sep 9, 10:24 AM EDTFlash Flood WarningOKXBronx, Kings, New York, Queens, Richmond, Rockland and 1 more3 hr
Sep 9, 11:10 AM EDTSpecial Marine WarningOKX95 min
Sep 9, 11:28 AM EDTAreal Flood AdvisoryOKXOrange, Putnam77 min

Nearby

Flash Flood Warnings in New York, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.